Alert archive / Oklahoma / Tornado Warnings in 1992
Tornado Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Sep 8, 1992, 9:28 PM CDT for Mayes County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 8, 1992, 9:28 PM CDT (02:28 UTC)
- Expired
- Sep 8, 1992, 10:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Mayes County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 9:30 PM CDT | Tornado F0 | Mayes, OK | |
| Sep 8, 10:21 PM CDT | Thunderstorm Wind 70 | Mayes, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 2.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 090228 TORTUL OKC097-090315- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 928 PM CDT TUE SEP 8 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...MAYES COUNTY AT 925PM CDT RADAR INDICATED A DEVELOPING TORNADO 3 MILES SOUTHEAST OF SALINA. THE STORM WAS DRIFTING EAST AT LESS THAN 10 MILES AN HOUR. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Sep 8, 9:17 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 8, 9:17 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT TUE SEP 8 1992 INTNS CLUSTER OF TSTMS CONTS OVR PARTS OF NERN OK. CLUSTER JUST WL NOT DMNSH AND AM CONCERNED ABT FL FLDG. THIS WL BE A SMALL SCALE EVENT SO WL GO WITH A FFA FOR MAYES AND ROGERS COUNTIES IN ZN 29 AND INCLUDE ALL OF ZN 28 FOR THE REST OF TNGT. ELSW WL DCRS OR REMOVE POPS FOR THE REST OF THE NGT. REST OF FCST WL SEE ONLY MINOR CHGS. ..11.. .OK...FFA TNGT PARTS OF NERN OK (ZN 28 AND NERN 2 COUNTIES IN ZN 29).
In the hours before
Special weather statement, Sep 8, 5:43 PM CDT, 3 hours 45 minutes before
OKZ027-028-029-082345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 543 PM CDT TUE SEP 8 1992 ...STRONG THUNDERSTORMS RAPIDLY DEVELOPING IN NORTHEAST OKLAHOMA... AT 538PM CDT A LINE OF SHOWERS AND THUNDERSTORMS WAS RAPIDLY DEVELOPING IN NORTHEAST OKLAHOMA FROM JUST WEST OF JAY IN ADAIR COUNTY...TO NEAR TULSA. THE THUNDERSTORMS WERE MOVING EAST-NORTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WAS LOCATED IN THIS LINE IN WESTERN MAYES COUNTY...AN A SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 615 PM FOR MAYES COUNTY. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO RAPIDLY INTENSIFY AND PERSONS IN NORTHEAST OKLAHOMA SHOULD LISTEN CLOSELY FOR FURTHER INFORMATION FROM THEJ NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:04 PM CDT | Tornado Warning | TSA | Rogers | 26 min |
| Sep 8, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 47 min |
| Sep 8, 7:34 PM CDT | Tornado Warning | TSA | Mayes | 26 min |
| Sep 8, 7:43 PM CDT | Tornado Warning | TSA | Rogers | 32 min |
| Sep 8, 7:51 PM CDT | Flash Flood Warning | TSA | Rogers | 5 hr |
| Sep 8, 7:57 PM CDT | Tornado Warning | TSA | Mayes | 48 min |
| Sep 8, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 45 min |
| Sep 8, 8:42 PM CDT | Tornado Warning | TSA | Mayes | 48 min |
| Sep 8, 8:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 60 min |
| Sep 8, 8:47 PM CDT | Flash Flood Warning | TSA | Mayes | 5 hr |
| Sep 8, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 46 min |
| Sep 9, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
Nearby
Tornado Warnings in Oklahoma, 1992Every tornado warning in 1992Tornadoes in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.